Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 301, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 2, 2012, 4:10 PM CDT for Warren County, Kentucky. It was in force for 30 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2012, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 2, 2012, 4:40 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:12 PM CDT | HAIL 1 | Alvaton, KY | QUARTER SIZED HAIL REPORTED NEAR ALVATON |
| Jul 2, 4:15 PM CDT | TSTM WND DMG | Bowling Green, KY | TREE DOWN ACROSS BLUE LEVEL ROAD. |
| Jul 2, 4:22 PM CDT | TSTM WND DMG | 1 S Bowling Green, KY | PARTIAL ROOF COLLAPSE ON K-MART ON SCOTTSVILLE ROAD |
| Jul 2, 4:22 PM CDT | TSTM WND DMG | 2 Ssw Bowling Green, KY | TREES REPORTED DOWNED |
| Jul 2, 4:24 PM CDT | TSTM WND DMG | Bowling Green, KY | TREE BLOCKING PART OF CAVE MILL ROAD. |
| Jul 2, 4:25 PM CDT | TSTM WND DMG | Bowling Green, KY | TREES DOWN ON BILL DEDMON ROAD. |
| Jul 2, 4:42 PM CDT | TSTM WND DMG | 2 Ssw Bowling Green, KY | TREES REPORTED DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
311
WUUS53 KLMK 022110
SVRLMK
KYC227-022140-
/O.NEW.KLMK.SV.W.0301.120702T2110Z-120702T2140Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF BOWLING GREEN...
* UNTIL 440 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BARREN RIVER TO
ALVATON. THESE STORMS WERE NEARLY STATIONARY.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
BARREN RIVER...
PLANO AND BLUE LEVEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3702 8667 3712 8663 3709 8639 3687 8627
3682 8634 3680 8639
TIME...MOT...LOC 2109Z 097DEG 1KT 3701 8652 3686 8635
WIND...HAIL 60MPH 1.00IN
$$
AMS2 follow-up statements
926
WWUS53 KLMK 022125
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM CDT MON JUL 2 2012
KYC227-022140-
/O.CON.KLMK.SV.W.0301.000000T0000Z-120702T2140Z/
WARREN KY-
425 PM CDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 440 PM CDT
FOR WARREN COUNTY...
AT 420 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING TREES DOWN IN THE BOWLING GREEN AREA.
DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL ARE
EXPECTED WITH THESE STORMS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUE LEVEL TO ALVATON THESE STORMS WERE NEARLY
STATIONARY.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
BOWLING GREEN...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
PLANO AND BLUE LEVEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3702 8667 3712 8663 3709 8639 3687 8627
3682 8634 3680 8639
TIME...MOT...LOC 2124Z 097DEG 1KT 3701 8653 3686 8636
WIND...HAIL 60MPH 1.00IN
$$
AMS548
WWUS53 KLMK 022142
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM CDT MON JUL 2 2012
KYC227-022152-
/O.EXP.KLMK.SV.W.0301.000000T0000Z-120702T2140Z/
WARREN KY-
442 PM CDT MON JUL 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3702 8667 3712 8663 3709 8639 3687 8627
3682 8634 3680 8639
TIME...MOT...LOC 2125Z 097DEG 1KT 3701 8653 3686 8636
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:21 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 2, 2:21 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT MON JUL 02 2012
.Short Term (This Evening through Tuesday night)...
Issued at 320 PM EDT Mon July 2 2012
Main concern for this evening will deal with thunderstorm chances
and continued hot conditions. A look at the current visible
satellite imagery shows swelling Cu and a few showers and storms
popping up across the area. Best area of coverage is expected to be
west of I-65 where better moisture convergence has been ongoing all
day. This is in response to a weak surface low over the middle
Mississippi River Valley. A boundary of higher instability on the
order of 1500-2500 J/KG is evident where moisture has pooled. A few
of the strongest storms could go pulse severe, despite the lack of
any real wind profile. The main threats will be damaging winds and
large hail. Have upped coverage of thunderstorms to 40 percent
through the early evening hours as colliding outflow boundaries will
likely create a cluster of storms at times.
Also of concern, temperatures are currently running in the lower to
upper 90s. These temperatures combined with dew points in the mid to
upper 60s is creating heat indices in the 103 to 108 range in the
advisory area. Will leave this headline going through tonight. Will
not extend heat advisory into tomorrow as temperatures are expected
to be another couple of degrees cooler and convective chances could
really wreak havoc on a temperature forecast.
Tonight should see convection winding down in the late evening and
overnight periods. East of I-65, expect storms to die off a couple
of hours earlier as less moisture and instability will yield fewer
storms. Looking for lows in the upper 60s and lower 70s.
Tuesday should bring a return to scattered showers and thunderstorms
as environment will be uncapped with weakening ridge. With the
coverage of storms and more cloud cover, temperatures are expected
to be a little cooler, topping out in the mid and upper 90s. Will
keep the second half of Tuesday night dry with lows again in the
upper 60s and lower 70s.
.Long Term (Wednesday through Monday)...
Issued at 300 PM EDT Mon Jul 2 2012
Center of the high pressure aloft will be more over the Mississippi
River Valley Wednesday, continuing to allow for at least slight
chances of storms as well as a little cooler thicknesses across our
region. By the end of the work week, that ridge looks to build back
into the Midwest, forcing the storm track more to our north. We may
still see some storms over the Appalachians as well, but our
forecast area looks to dry out and warm back up again for the
weekend. The next chance for rain looks to come Monday as models
continue to show troughing drop into south central Canada and
forcing the ridge more into the Central and southern Plains.
Do not see any reason right now not to keep highs well into the 90s
for most of the period. Monday would be the exception, as that
trough tries to get in here and lower thicknesses. Have the
forecast going only to around 90 then.
&&
.Aviation (18Z TAF Issuance)...
Issued at 107 PM EDT Mon July 2 2012
Expecting VFR conditions outside of any thunderstorm activity this
afternoon and evening. At this point, the best coverage of
thunderstorms is expected to be west of I-65 where better moisture
is converging ahead of a weak surface low near the Ohio/Wabash
confluence. This would give BWG the best shot at a thunderstorm
between 5 PM EDT and 11 PM EDT. Will include a mention of VCTS/CB at
this site during this time. Will leave mention out of SDF/LEX for
now as coverage is expected to be less, however best timing if
thunder needs to be added would be 6 PM EDT to 10 PM EDT. Any
thunderstorm would briefly drop conditions to MVFR or worse.
Otherwise, expect VFR through the period with generally southwest
winds between 5 and 10 mph this afternoon. Winds could become gusty
and variable with thunderstorm outflow boundaries moving around by
evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ023>032-053-061>063-070>074.
Short Term.......BJS
Long Term........RJS
Aviation.........BJSHazardous weather outlook, Jul 2, 2:57 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 357 PM EDT MON JUL 2 2012 KYZ033>043-045>049-054>057-064>067-075>078-081-082-032300- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 357 PM EDT MON JUL 2 2012 /257 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KENTUCKY. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY. STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. TEMPERATURES ARE EXPECTED TO ONCE AGAIN RISE WELL ABOVE NORMAL FROM THE MIDDLE OF THE WEEK THROUGH THE WEEKEND AS STRONG MID LEVEL HIGH PRESSURE BUILDS BACK INTO THE AREA. FUTURE HEAT HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-032300- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 357 PM EDT MON JUL 2 2012 /257 PM CDT MON JUL 2 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR THROUGH LATE THIS EVENING. ANY STORMS THAT DO DEVELOP WOULD PRODUCE GUSTY WINDS...HAIL...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. HEAT INDICES WILL MAX OUT BETWEEN 100 TO 105 THROUGH EARLY THIS EVENING...THUS A HEAT ADVISORY IS IN EFFECT UNTIL 10 PM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY. STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. TEMPERATURES ARE EXPECTED TO ONCE AGAIN RISE WELL ABOVE NORMAL FROM THE MIDDLE OF THE WEEK THROUGH THE WEEKEND AS STRONG MID LEVEL HIGH PRESSURE BUILDS BACK INTO THE AREA. FUTURE HEAT HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS
In the hours before
Special weather statement, Jul 2, 3:27 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM EDT MON JUL 2 2012
KYC061-227-022055-
WARREN KY-EDMONSON KY-
327 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNSVILLE...AND MOVING EAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BROWNSVILLE...
LINDSEYVILLE...
RHODA AND CHALYBEATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3705 8646 3713 8651 3716 8647 3715 8644
3717 8644 3715 8642 3717 8640 3720 8641
3728 8631 3728 8615 3709 8622
TIME...MOT...LOC 2027Z 266DEG 3KT 3715 8630
AMSSpecial weather statement, Jul 2, 3:31 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM CDT MON JUL 2 2012
KYC227-022100-
WARREN KY-
331 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT VICTOR...AND MOVING EAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
BRISTOW...
GIRKIN...
GOTTS AND HARDCASTLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 38.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3689 8653 3704 8651 3710 8621 3708 8620
3694 8620 3692 8621 3691 8621 3690 8621
3691 8622 3689 8626 3689 8627 3688 8627
TIME...MOT...LOC 2030Z 269DEG 3KT 3699 8638
AMSLocal storm report, Jul 2, 3:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BOWLING GREEN 36.97N 86.44W
07/02/2012 E1.00 INCH WARREN KY TRAINED SPOTTER
HIGHWAY 31W AND THE BARREN RIVER.
&&
EVENT NUMBER LMK1200709
MRCSpecial weather statement, Jul 2, 3:55 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT MON JUL 2 2012
KYC003-227-022125-
WARREN KY-ALLEN KY-
355 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ANOTHER STRONG THUNDERSTORM 8 MILES NORTHWEST OF SCOTTSVILLE...AND
MOVING NORTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RALEY FORD AND HALIFAX...
SETTLE...
YESSE AND MEADOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3675 8637 3682 8638 3696 8619 3692 8616
3692 8618 3691 8614 3690 8614 3690 8615
3689 8613 3683 8608
TIME...MOT...LOC 2055Z 237DEG 11KT 3683 8630
RSSpecial weather statement, Jul 2, 3:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT MON JUL 2 2012
KYC061-227-022125-
WARREN KY-EDMONSON KY-
356 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNSVILLE...AND MOVING EAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BROWNSVILLE...
OLLIE AND PIG...
STRAW...
CEDAR SPRING...
ELKO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3712 8631 3727 8628 3730 8612 3728 8611
3708 8614 3703 8626
TIME...MOT...LOC 2056Z 267DEG 6KT 3722 8620
AMSLocal storm report, Jul 2, 4:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
07/02/2012 WARREN KY TRAINED SPOTTER
TREE DOWN ON 31W NEAR THE I-65 EXCHANGE.
&&
EVENT NUMBER LMK1200710
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:07 PM CDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 28 min |
| Jul 1, 7:10 PM CDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 7:19 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 31 min |
| Jul 1, 7:22 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Jul 1, 7:30 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 20 min |
| Jul 1, 7:34 PM CDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 1, 7:48 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Oldham, Shelby, Spencer | 32 min |
| Jul 1, 7:50 PM CDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 8:00 PM CDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 8:00 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 30 min |
| Jul 1, 8:13 PM CDT | Special Weather Statement | LMK | Anderson, Franklin, Marion, Mercer, Washington, Woodford | 42 min |
| Jul 1, 8:13 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 32 min |
| Jul 1, 8:26 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 24 min |
| Jul 1, 8:27 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 28 min |
| Jul 1, 8:32 PM CDT | Special Weather Statement | LMK | Madison | 28 min |
| Jul 1, 8:38 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Woodford | 32 min |
| Jul 1, 8:42 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Jessamine, Madison, Mercer, Woodford | 28 min |
| Jul 1, 8:45 PM CDT | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln, Taylor | 45 min |
| Jul 1, 8:49 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 19 min |
| Jul 1, 8:58 PM CDT | Special Weather Statement | LMK | Green, Hart, Larue | 32 min |
| Jul 1, 9:01 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| Jul 1, 9:03 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Madison, Nicholas | 42 min |
| Jul 1, 9:04 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 16 min |
| Jul 1, 9:25 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 20 min |
| Jul 1, 9:27 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green | 28 min |
| Jul 1, 9:29 PM CDT | Special Weather Statement | LMK | Taylor | 31 min |
| Jul 1, 9:50 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 30 min |
| Jul 1, 9:55 PM CDT | Special Weather Statement | LMK | Casey | 30 min |
| Jul 1, 10:22 PM CDT | Special Weather Statement | LMK | Russell | 28 min |
| Jul 2, 7:47 AM CDT | Special Weather Statement | LMK | Barren | 28 min |
| Jul 2, 2:16 PM CDT | Special Weather Statement | LMK | Butler | 29 min |
| Jul 2, 2:31 PM CDT | Special Weather Statement | LMK | Edmonson | 29 min |
| Jul 2, 2:34 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 31 min |
| Jul 2, 2:44 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| Jul 2, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 30 min |
| Jul 2, 2:55 PM CDT | Special Weather Statement | LMK | Warren | 30 min |
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Jul 2, 3:24 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Jul 2, 3:27 PM CDT | Special Weather Statement | LMK | Edmonson | 28 min |
| Jul 2, 3:31 PM CDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 3:40 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Jul 2, 3:43 PM CDT | Areal Flood Advisory | LMK | Warren | 3 hr |
| Jul 2, 3:55 PM CDT | Special Weather Statement | LMK | Allen | 30 min |
| Jul 2, 3:56 PM CDT | Special Weather Statement | LMK | Edmonson | 29 min |
| Jul 2, 4:08 PM CDT | Flash Flood Warning | LMK | Warren | 3 hr |
| Jul 2, 4:18 PM CDT | Special Weather Statement | LMK | Edmonson | 32 min |
| Jul 2, 4:21 PM CDT | Special Weather Statement | LMK | Allen | 29 min |
| Jul 2, 4:28 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 32 min |
| Jul 2, 4:34 PM CDT | Areal Flood Advisory | LMK | Allen, Warren | 92 min |
| Jul 2, 4:41 PM CDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 5:03 PM CDT | Special Weather Statement | LMK | Allen | 12 min |
| Jul 2, 5:05 PM CDT | Areal Flood Advisory | LMK | Butler, Warren | 2 hr |
| Jul 2, 5:19 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 31 min |
| Jul 2, 5:38 PM CDT | Special Weather Statement | LMK | Monroe | 32 min |
| Jul 2, 5:45 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Jul 2, 5:51 PM CDT | Special Weather Statement | LMK | Larue | 29 min |
| Jul 2, 6:46 PM CDT | Special Weather Statement | LMK | Hancock | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.